Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 415, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 20, 2006, 1:25 PM EDT for Blount County, Loudon County, Monroe County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2006, 1:25 PM EDT (17:25 UTC)
- Expired
- Aug 20, 2006, 2:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Loudon County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:00 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 20, 10:00 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT SUN AUG 20 2006 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS THE NORTHERN AND CENTRAL SECTIONS OF THE FORECAST AREA THIS MORNING WITH AN MCS MOVING INTO EASTERN KY ALONG AND JUST NORTH OF WEAK COLD FRONT AT THIS TIME. EXPECT MCS TO DECREASE IN INTENSITY BY THE TIME IT REACHES SW VA BUT THIS AREA HAS BEST CHANCE OF RAIN LATE THIS MORNING. EXTENSIVE CLOUDS AND SOME FOG ELSEWHERE IS KEEPING TEMPERATURES IN THE UPPER 60S TO MID 70S. THIS FRONT WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY AND WITH THE ATMOSPHERE VERY MOIST AND DAYTIME HEATING SOME LOCALIZED HEAVY RAINFALL MAY OCCUR. BEST FOCUS FOR HEAVY RAIN SHOULD STAY NORTHWEST OF THE CWA IN KY. LATEST RUC DATA SHOWS PRECIPITATION INCREASING LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. THE GFS/NAM GENERALLY SHOW THIS TOO WITH SHOWERS AND THUNDERSTORMS DEVELOPING NORTHERN AREAS FIRST AND SOUTHERN AREAS THIS AFTERNOON. WILL CONTINUE HIGH POPS AND RAISE THEM SLIGHTLY FOR LATE MORNING AND AFTERNOON HOURS. ALSO ADJUSTING HOURLY TEMPERATURES AND DEWPOINTS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Aug 20, 5:22 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 522 AM EDT SUN AUG 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 422 AM CDT SUN AUG 20 2006 /522 AM EDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL PUSH INTO THE AREA TODAY...BRINGING THUNDERSTORMS TO THE AREA. A FEW STORMS MAY BECOME SEVERE TODAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Aug 20, 10:35 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EDT SUN AUG 20 2006 VAZ001-002-201530- LEE-WISE- 1035 AM EDT SUN AUG 20 2006 ...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE CITY OF NORTON...LEE AND WISE COUNTIES... AT 1031 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND THUNDERSTORMS JUST WEST OF LEE AND WISE COUNTIES....MOVING SOUTHEAST AT 20 MPH. WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS AREA OF SHOWERS AND THUNDERSTORMS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINS...UP TO ONE INCH PER HOUR...MAY OCCUR WITH THESE SHOWERS AND THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN TD
Special weather statement, Aug 20, 12:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1252 PM EDT SUN AUG 20 2006 TNZ036-067>069-201745- ANDERSON-KNOX-LOUDON-ROANE- 1252 PM EDT SUN AUG 20 2006 ...THUNDERSTORMS WERE AFFECTING ANDERSON...KNOX...LOUDON AND ROANE COUNTIES... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS OVER KNOX...LOUDON AND ROANE COUNTIES... MOVING SOUTHEAST AT ABOUT 30 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH CAN BE EXPECTED IN THE STRONGEST THUNDERSTORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STRONGER STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:21 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 54 min |
| Aug 20, 3:12 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.